PDA

View Full Version : Interesting Fact about my seizures



tgal
10-08-2011, 09:48 AM
Yes yes I have been telling the story about the 1 doctor (out of 30) that said often times Lupus seizures were not electrical in nature but from blood loss to the brain caused by the inflammation in the pathways to the brain. Recently he proved to be right although my GP just said "hmm" as he wrote out more scripts.

I was out of some of my meds for 3 weeks. Plaquenil and MTX. I wasn't out because I needed more prescriptions I was out because I couldn't afford to get them refilled. I still had my 3 seizure meds and took the religiously. My seizures went into overdrive. Night seizures, day seizures.. you name it and I was having them (not using official names because it will bore you). Remember, I never missed a seizure medicine. I only missed my meds for inflammation.

I started back on them a week ago and things are slowly getting better. I have come to believe, at least or me, that the lonely ER doctor (who had Lupus himself) who told me that they would mostly likely not catch my kind of seizure on an EEG due to the nature of them. He said they could catch them if I happened to be under an MRI machine at the time of the seizure it could catch the blood loss (which is really doubtful LOL) they might catch it. I told him that night that my last MRI report had mentioned that there appeared to be a lack of blood flow from the neck to the head on the left side. Interesting that I have seizures on my right side.

Anyway... just had to share the meds/seizures story. There is always something now

debbie-b
10-08-2011, 01:25 PM
Hi Mari,

This is really interesting to know. Who would have thought?
I am so glad that you are feeling better with your meds and that your seizures are under control again.

Debbie

Gizmo
10-08-2011, 02:31 PM
Wow! It's too bad that all these true life stories don't mean crap to most doctors. You can't do a study about seizures and lupus, and take away people's lupus meds - so why don't doctors pay attention when something like this happens. BTW, I am really sorry that you had to go without your meds. How much longer until you have insurance?

tgal
10-08-2011, 10:19 PM
Wow! It's too bad that all these true life stories don't mean crap to most doctors. You can't do a study about seizures and lupus, and take away people's lupus meds - so why don't doctors pay attention when something like this happens. BTW, I am really sorry that you had to go without your meds. How much longer until you have insurance?

If I am lucky... Oct 2012

steve.b
10-09-2011, 01:03 AM
thanks for sharing.
blood caries more than just oxygen to our brains.

it only makes scence to us uneducated.

it also explains what i see with myself.
hopefully my neuro agrees when i see him in a few weeks.

tgal
10-10-2011, 12:17 AM
thanks for sharing.
blood caries more than just oxygen to our brains.

it only makes scence to us uneducated.

it also explains what i see with myself.
hopefully my neuro agrees when i see him in a few weeks.

I know it has to be one of the main reasons for my CNS issues. Honestly the seizures are the least of them. Having a normal conversation where my brain stayed on focus, remembered more than 2 things at a time or was able to actually speak the words I see in my head would be really nice.

LOL This post kind of explains why I am not saying too much. Just call me debbie downer right now. Love ya'll though!

magistramarla
10-17-2011, 05:59 PM
Mari,
This makes so much sense to those of us that have those pesky neurological problems that so many docs refuse to admit really exist!
It is just not right that so many people like yourself in this big, wealthy nation have to choose between meds and food each month.
IT MAKES ME SO MAD THAT I WANT TO SHOUT! There should be some way to get some assistance with it for a year!
Hugs to you,
Marla

tgal
10-17-2011, 07:48 PM
Thanks Marla!

I thought I was on the road to recovery but they dropped by steroids Down to 20 a day and the seizures are back, the brain is dead and now my stomach has kept me in bed for 3 days. Sometimes I am bit sure which I dislike more... The disease or the doctors!

Saysusie
10-18-2011, 08:53 AM
Mari; If they have reduced your steroid dosage to 20mg/day and your symptoms are worsening, perhaps you need to increase the dosage gradually until you find the smallest dosage that relieves the symptoms. As you know, there are many who must remain on a maintenance dosage of steroids for longer periods of time in order to get the symptoms under control and to keep them that way.
Such a large and sudden drop in dosage! It is no wonder that your symptoms got worse!!
Like you said, it is hard not to dislike the doctors more than the medication! I am so sorry that the seizures are back! :-(

Peace and Blessings
Namaste
Saysusie